MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952816400
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
Same case as mdr id: 2134265-2017-01671.It was reported that the stent damage occurred.The target lesion was located in the right coronary artery (rca).A 4.00x32mm promus premier¿ drug-eluting stent was advanced to treat the lesion.However, during the procedure, the stent bunched up in the middle of the balloon and slid a couple of millimeters off the end of the balloon.The proximal end of the stent was half way down the balloon.To prevent the stent to be dislodged from the balloon, the physician deployed the stent to where it was.The physician then dilated the first stent after it was deployed.The physician advanced a 4.00x16mm promus premier¿ drug-eluting stent but there was difficulty passing through the first deployed stent.While pulling the second stent out, it hung up on the first stent and the first stent hung up on the guide.The second stent had a burr in the middle of the stent.A non-bsc guide extension catheter was then advanced and another promus stent was delivered which completed the procedure.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr: fg,promus premier,us, mr 4.00x16mm stent delivery system was returned for analysis.A visual and microscopic examination of the crimped stent found stent damage.Two central stent strut rows were partially lifted from the stent profile and pulled in a distal direction.The stent showed no signs of movement and was set equidistant between the proximal and distal marker bands.The crimped stent od(outer diameter) was measured and the result is within max crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the hypotube found multiple hypotube kinks.A visual and tactile examination of the shaft polymer extrusion revealed no issues.The bi-component bond showed no signs of damage or strain.A visual and microscopic examination found damage to the tip.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
Same case as mdr id: 2134265-2017-01671 it was reported that the stent damage occurred.The target lesion was located in the right coronary artery (rca).A 4.00x32mm promus premier¿ drug-eluting stent was advanced to treat the lesion.However, during the procedure, the stent bunched up in the middle of the balloon and slid a couple of millimeters off the end of the balloon.The proximal end of the stent was half way down the balloon.To prevent the stent to be dislodged from the balloon, the physician deployed the stent to where it was.The physician then dilated the first stent after it was deployed.The physician advanced a 4.00x16mm promus premier¿ drug-eluting stent but there was difficulty passing through the first deployed stent.While pulling the second stent out, it hung up on the first stent and the first stent hung up on the guide.The second stent had a burr in the middle of the stent.A non-bsc guide extension catheter was then advanced and another promus stent was delivered which completed the procedure.No patient complications were reported and the patient's status was fine.

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6385244
Report Number2134265-2017-01716
Device Sequence Number18963088
Product Code NIQ
UDI-Device Identifier08714729844754
UDI-Public(01)08714729844754(17)20180107(10)19502064
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2018
Device Model NumberH7493952816400
Device Catalogue Number39528-1640
Device Lot Number19502064
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/14/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/07/2017
Supplement Report FDA Received Date03/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT: 4.00X32MM PROMUS PREMIER